Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 22, 2014, 1:24 PM EDT for 4 counties in New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 1:24 PM EDT (17:24 UTC)
- Expired
- May 22, 2014, 2:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
111 WUUS51 KALY 221724 SVRALY NYC035-041-091-113-221815- /O.NEW.KALY.SV.W.0001.140522T1724Z-140522T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 124 PM EDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK... SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK... * UNTIL 215 PM EDT * AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SACANDAGA CAMPGROUND...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTHVILLE BY 150 PM EDT... NORTHAMPTON BEACH PUBLIC CAMPGROUND AND 7 MILES NORTHEAST OF CRANBERRY CREEK BY 155 PM EDT... 8 MILES SOUTHWEST OF DAY CENTER BY 200 PM EDT... EDINBURG BY 205 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4330 7390 4308 7424 4330 7446 4346 7425 TIME...MOT...LOC 1724Z 309DEG 12KT 4330 7424 $$ IRL
1 follow-up statement
058 WWUS51 KALY 221744 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT THU MAY 22 2014 NYC035-041-091-113-221815- /O.CON.KALY.SV.W.0001.000000T0000Z-140522T1815Z/ HAMILTON NY-WARREN NY-FULTON NY-SARATOGA NY- 144 PM EDT THU MAY 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTHWESTERN SARATOGA...NORTHEASTERN FULTON...SOUTHWESTERN WARREN AND SOUTHEASTERN HAMILTON COUNTIES... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAPLE GROVE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAPLE GROVE...NORTHVILLE AND TENANTVILLE BY 150 PM EDT... CLARKVILLE...CARPENTERS CORNERS...FAIRCHILDS CORNERS AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 155 PM EDT... OSBOURNE BRIDGE AND WEST DAY BY 200 PM EDT... BATCHELLERVILLE BY 205 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4328 7439 4343 7419 4330 7390 4308 7424 TIME...MOT...LOC 1744Z 309DEG 12KT 4326 7417 $$ IRL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:15 PM EDT, 9 minutes earlier.
Area forecast discussion, May 22, 1:15 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 115 PM EDT THU MAY 22 2014 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1055 AM EDT...A SHORT WAVE WHICH TRIGGERED A ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN AND SMALL HAIL...WAS MOVE TO OUR EAST. WE STILL HAVE TWO SPECIAL WEATHER STATEMENTS OUT FOR THE ONES IN LITCHFIELD AND DUTCHESS COUNTIES. THERE LOOKS TO BE A BREAK IN THE ACTION WITH VERY LITTLE IF ANY ACTIVITY AS SEEN UPSTREAM. HOWEVER...THE H20 WATER LOOP INDICATED GOOD MID LEVEL DRYING MOVING TOWARDS OUR REGION. THIS INTERFACE MIGHT BE AREA FOR REDEVELOPMENT...ESPECIALLY IF WE WERE TO RECEIVE ANY SUNSHINE. WE LEAN AGAINST SUNSHINE THOUGH AS THE SATELLITE PICTURES INDICATE STRATUS MOVING INTO MUCH OF THE HUDSON VALLEY. STILL...THE STORM PREDICTION CENTER (SPC) HAS PLACED THE REGION FROM THE HUDSON VALLEY NORTH TO ALBANY...AND FROM ALBANY WEST IN SLIGHT RISK. EVEN WITH ONLY ELEVATED INSTABILITY...WE HAD SEVERAL REPORTS OF SMALL AND VERY HEAVY RAIN WITH THE STORMS. OUR SOUNDING INDICATED ONLY WEAK WINDS AT THE SURFACE...BUT FAIRLY STRONG WINDS FURTHER ALOFT. THE AREA HI-LIGHTED BY SPC WILL WHERE THE GREATEST INSTABILITY IS EXPECTED IN OUR FORECAST WITH UP TO 1000 J/KG MLCAPE. GUIDANCE INDICATES STRONGER 500 MB WINDS OF 40 TO 50 KNOTS PASSING JUST TO THE SOUTHWEST OF THE FORECAST AREA WHICH WILL RESULT IN 40 TO 45 KNOTS UNIDIRECTIONAL WESTERLY 0-6 KM SHEAR. HOWEVER LOW AND MID LEVEL WIND FLOW WILL BE WEAK. THEREFORE...WE FEEL THE THREAT OF SEVERE THUNDERSTORMS IS VERY LOW (BUT NOT ZERO PERCENT). THE BETTER THREAT APPEARS TO BE LARGE HAIL BUT AGAIN THAT IS A VERY LOW THREAT. BOTTOM LINE...IF WE WERE TO GET INTO ANY GOOD HEATING...AND WE WERE GET "TALL" THUNDER...WE COULD BRING SOME OF THE STRONG WINDS DOWN. FOR NOW...HAVE MENTIONED CHANCE THUNDERSTORMS MIGHT CONTAIN HEAVY RAINS EVERYWHERE FOR THIS AFTERNOON...AND THUNDERSTORMS MIGHT CONTAIN SMALL HAIL AND GUSTY WINDS IN THE REGION HIGHLIGHTED AS SLIGHT RISK (ALBANY AND POINTS SOUTH AND WEST). SEE NO REASON TO TINKER WITH AFTERNOON HIGHS. THEY WILL GENERALLY TOP OUT IN THE 60S. IF THE CLOUDS HOLD TOUGH...THEY MIGHT BE A FEW DEGREES TO HIGH. HOWEVER...IF WE WERE TO GET ANY BREAKS (AND THERE ARE SOME UPSTREAM) TEMPERATURES COULD EASILY POP INTO THE 70S IN SOME AREAS. A WEAK LOW PRESSURE SYSTEM CONTINUES TO SLOWLY APPROACHES FROM THE WEST. THE SYSTEM WILL OCCLUDED AS IT MOVES INTO THE AREA TODAY SO WE DO NOT GET INTO THE WARM SECTOR. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT. THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST. WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL BELOW NORMAL WITH HIGHS MAINLY IN THE 60S. CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH 850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE MID 70S IN MANY AREAS. THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH SOME UPPER 40S OVER THE HIGH TERRAIN. STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY. THIS WILL ALLOW FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS. HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS. WARM TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH POTENTIALLY EVEN WARMER TEMPERATURES. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL. AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES. FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE TAFS PRETTY MUCH FROM 20Z ON. CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL. SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG WITH SOME MIST. ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT REFLECT THIS POSSIBLE TREND THIS FAR OUT. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .HYDROLOGY... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS. HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/HWJIV SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...FRUGIS/HWJIV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT THU MAY 22 2014 NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- 101 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE HUDSON RIVER IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015- 231200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 10:23 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1023 AM EDT THU MAY 22 2014
CTZ001-013-221515-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1023 AM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 1020 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HEAVY RAIN...AND PEA SIZED
HAIL. THIS STORM WAS LOCATED NEAR LITCHFIELD...OR ABOUT 7 MILES
SOUTHWEST OF TORRINGTON...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD GREEN...LITCHFIELD AND 6 MILES SOUTH OF TORRINGTON BY 1035
AM EDT
THOMASTON BY 1100 AM EDT
TERRYVILLE BY 1110 AM EDT.
PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS IS
LIKELY WITH THIS STORM.
LAT...LON 4173 7340 4190 7332 4182 7294 4180 7296
4179 7301 4164 7298 4162 7302 4161 7302
4160 7306
TIME...MOT...LOC 1422Z 291DEG 16KT 4178 7325Special weather statement, May 22, 10:26 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1026 AM EDT THU MAY 22 2014
CTZ013-NYZ065-066-221500-
SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
1026 AM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
EXTREME SOUTHWEST LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
EXTREME SOUTHEAST DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 1020 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR WINGDALE...OR ABOUT OVER PAWLING...AND
MOVING EAST SOUTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WINGDALE BY 1030 AM EDT
GAYLORDSVILLE AND MERWINSVILLE BY 1035 AM EDT
NEW MILFORD BY 1050 AM EDT
6 MILES WEST OF WOODBURY CENTER BY 1100 AM EDT.
PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS IS
LIKELY WITH THIS STORM.
LAT...LON 4151 7339 4150 7345 4160 7348 4162 7351
4152 7353 4151 7379 4171 7368 4167 7352
4162 7351 4162 7349 4166 7350 4161 7329
4156 7319 4150 7323 4150 7331 4147 7331
4147 7333
TIME...MOT...LOC 1425Z 289DEG 22KT 4162 7360Special weather statement, May 22, 12:03 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1203 PM EDT THU MAY 22 2014 NYZ033-041-042-221630- HAMILTON NY-NORTHERN WARREN NY-NORTHERN SARATOGA NY- 1203 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF WELLS...OR ABOUT 8 MILES SOUTHEAST OF SPECULATOR...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... GRIFFIN BY 1210 PM EDT GIRARDS SUGARBUSH BY 1215 PM EDT HARRISBURG...KNOWELHURST...BAKERTOWN AND 7 MILES SOUTHWEST OF GARNET LAKE BY 1230 PM EDT LAT...LON 4352 7389 4326 7404 4342 7442 4362 7431 TIME...MOT...LOC 1603Z 289DEG 15KT 4349 7425 IRL
Special weather statement, May 22, 12:29 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1229 PM EDT THU MAY 22 2014 NYZ033-041-042-082-083-221700- HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON NY-NORTHERN SARATOGA NY- 1229 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 14 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NORTHVILLE AND 6 MILES SOUTHWEST OF DAY CENTER BY 1250 PM EDT LAT...LON 4337 7382 4315 7428 4350 7453 4361 7411 TIME...MOT...LOC 1628Z 336DEG 27KT 4340 7421 IRL
Special weather statement, May 22, 12:59 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1259 PM EDT THU MAY 22 2014 NYZ033-041-042-082-221730- HAMILTON NY-NORTHERN WARREN NY-NORTHERN FULTON NY- NORTHERN SARATOGA NY- 1259 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SACANDAGA CAMPGROUND...OR ABOUT 17 MILES SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... NORTHVILLE...EDINBURG...6 MILES WEST OF DAY CENTER AND 8 MILES NORTH OF NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 130 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4331 7385 4314 7427 4338 7448 4354 7418 TIME...MOT...LOC 1659Z 317DEG 10KT 4336 7422 IRL
Special weather statement, May 22, 1:14 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 114 PM EDT THU MAY 22 2014 NYZ047-051-052-058-221745- SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY- 114 PM EDT THU MAY 22 2014 ...A CLUSTER OF STRONG THUNDERSTORMS IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR BREAKABEEN...AND MOVING SOUTHEAST AT 15 MPH. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL ACCOMPANY THESE THUNDERSTORMS PRODUCING PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL BE NEAR... 8 MILES NORTHEAST OF GILBOA BY 125 PM EDT LIVINGSTONVILLE BY 130 PM EDT PRESTON HOLLOW AND 9 MILES NORTH OF WINDHAM BY 145 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4250 7401 4228 7421 4247 7466 4272 7437 TIME...MOT...LOC 1713Z 311DEG 13KT 4251 7434 IRL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:34 AM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| May 22, 12:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 22, 12:29 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| May 22, 12:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 22, 1:14 PM EDT | Special Weather Statement | ALY | Schoharie | 31 min |
| May 22, 1:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 39 min |
| May 22, 2:18 PM EDT | Special Weather Statement | ALY | Fulton | 27 min |
| May 22, 2:21 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 39 min |
| May 22, 2:49 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| May 22, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 41 min |
| May 22, 3:16 PM EDT | Special Weather Statement | ALY | Hamilton | 29 min |
| May 22, 3:22 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| May 22, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 51 min |
| May 22, 3:25 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| May 22, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| May 22, 3:39 PM EDT | Tornado Warning | ALY | Albany, Montgomery, Saratoga, Schenectady, Schoharie | 36 min |
| May 22, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 30 min |
| May 22, 4:34 PM EDT | Special Weather Statement | ALY | Ulster | 26 min |
| May 22, 4:48 PM EDT | Special Weather Statement | ALY | Herkimer | 57 min |
| May 22, 4:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| May 22, 5:01 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| May 22, 5:22 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| May 22, 5:56 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 22, 6:25 PM EDT | Special Weather Statement | ALY | Hamilton | 50 min |
| May 22, 7:02 PM EDT | Special Weather Statement | ALY | Oneida | 28 min |
| May 22, 7:23 PM EDT | Special Weather Statement | ALY | Ulster | 22 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.